HEPATITIS B VACCINE-RELATED CHRONIC FATIGUE IN HEALTH PROFESSIONALS

M.E. – Can It Be Triggered By Hepatitis B Vaccination?

By Dr Charles Shepherd, medical adviser to the British M. E. Association

Over the past few years I have become increasingly concerned about a possible link between the use of hepatitis B vaccination and the precipitation of M.E.-like illness (also known as Tapanui Flu or Myelitis Encephalitis or Chronic Fatigue Syndrome) in a number of health workers. I now have details of over 50 cases in whom this link may be present. At the end of last year I submitted a short report on 33 patients to The Lancet. The journal declined to publish my observations – a fact which surprised me in view of the current interest in a number of differen side-effects which are thought to be accociated with this particular vaccine. As I feel this information should be made public, I have had to look to other organisations to publish my letter.

To The Lancet (abridged)
I wish to report on a consequitive series of 60 patients who all predate the onset of their fatigue syndrome to immunisation. Of particular concern is the very significant over-representation (33/60) of hepatitis B vaccine in this group.

Onset of fatigue and other systemic symptons associated with Chronic Fatigue Syndrome (CFS) and occasional neurological disturbances either coincided or occurred shortly after immunisation with one or more doses of vaccine. In 3 cases, immunisation either prededed or followed glandular fever, which may be significant in view of the fact that reactivation of Epstein Barr virus is a concurrent feature in some cases of CFS.

Almost all of these patients are health professionals (27/33) – nurses in particular (14/33) – who were immunised for occupational health purposes. Overall, the prognosis to date has been very poor, with 22/33 remaining off sick or being forced to retire on the grounds of permanent ill-health. Disturbingly, there is very little evidence of these reactions being reported to the Committee on Safety of Medicines.

Lloyd et al have already reported that immunisations such as cholera, influenza, tetanus and typhoid can be associated with the onset of M.E./CFS. These four specific immunisations were also the ones most frequently mentioned by the remaining 27 patients in this series. That immunisation should be capable of triggering CFS is a perfectly logical conclusion because the prime function of a vaccine is to mimic the action of infection on the immune system. Similar observations involving vaccines and infections have now been reported in the case of rheumatoid arthritis.

As far as heptitis B vaccine is concerned. the manufacturer’s data sheet lists a large number of transient systemic reactions, including fatigue, myalgia and arthralgia, but no asssociation with CFS. I believe that the case reports in this series do support such a connection. I would also advocate particular caution when administering hepatitis B vaccine to anyone who has recently had a glandular-like illness or is recovering from CFS.

SOURCE: New Zealand Healthy Options, Feb/Mar 1996

Hepatitis B Vaccine-Related Chronic Fatigue in Health Professionals

Print Friendly, PDF & Email
Facebooktwitterredditpinterestlinkedinmail

3 Responses to “HEPATITIS B VACCINE-RELATED CHRONIC FATIGUE IN HEALTH PROFESSIONALS”

  1. Men Scryfa says:

    OPEN LETTER
    c/o The Home Office [ZOG]

    Dear Theresa,

    I am very worried about the Truth I have been readin’ on the below mentioned website. It really upset me that someone would put such factual Truth on the internet in such an alarming fashion. Please, please can you contact your friends at the Holocaust Educational Trust and/or Board of Deputies to do something about this straight away.

    http://www.jbcampbellextremismonline.com/

    Yours

    Concerned..

  2. bluefeather says:

    Going back to the article and video on mitochondrial dysfunction. The effects of mercury on the mitochondria, Mercury that is one of the ingredients in certain hepatitis B vaccines, depletes glutathione ( body’s major antioxidant) damaging human neurons, astrocytes and neuroblasthma cells. One of the symptoms listed again and again is chronic fatigue syndrome.
    Formaldehyde, thermiserol, aluminium and all other toxins are not meant for the human body. Another thing that makes me really angry, and when I go into chemists, I challenge the pharmacists on why on earth do these corporations put aspartame, and also benzoic acid and citric acid ( combined form benzene in the body and is carcinogenic) in CHILDRENS MEDICINE.

Leave a Reply

You must be logged in to post a comment.